Open Access

A Recent Note on Quasi-Power Increasing Sequence for Generalized Absolute Summability

Journal of Inequalities and Applications20092009:675403

DOI: 10.1155/2009/675403

Received: 15 May 2009

Accepted: 30 July 2009

Published: 19 August 2009

Abstract

We prove two theorems on , , summability factors for an infinite series by using quasi-power increasing sequences. We obtain sufficient conditions for to be summable , , by using quasi-f-increasing sequences.

1. Introduction

Quite recently, Savaş [1] obtained sufficient conditions for to be summable , The purpose of this paper is to obtain the corresponding result for quasi- -increasing sequence. Our result includes and moderates the conditions of his theorem with the special case .

A sequence is said to be of bounded variation if Let where denotes the set of all null sequences.

The concept of absolute summability of order was defined by Flett [2] as follows. Let denote a series with partial sums and a lower triangular matrix. Then is said to be absolutely -summable of order written that is summable if

(1.1)

where

(1.2)

In [3], Flett considered further extension of absolute summability in which he introduced a further parameter The series is said to be summable , , if

(1.3)

A positive sequence is said to be an almost increasing sequence if there exist an increasing sequence and positive constants and such that (see [4]). Obviously, every increasing sequence is almost increasing. However, the converse need not be true as can be seen by taking the example, say .

A positive sequence is said to be a quasi- -power increasing sequence if there exists a constant such that

(1.4)

holds for all . It should be noted that every almost increasing sequence is a quasi- -power increasing sequence for any nonnegative , but the converse need not be true as can be seen by taking an example, say for (see [5]). If (1.4) stays with then is simply called a quasi-increasing sequence. It is clear that if is quasi- -power increasing, then is quasi-increasing.

A positive sequence is said to be a quasi- -power increasing sequence, if there exists a constant such that holds for all , [6].

We may associate two lower triangular matrices and as follows:

(1.5)

where

(1.6)

Given any sequence the notation means and For any matrix entry

Quite recently, Savaş [1] obtained sufficient conditions for to be summable , as follows.

Theorem 1.1.

Let be a lower triangular matrix with nonnegative entries satisfying
(1.7)
(1.8)
(1.9)
(1.10)
(1.11)
(1.12)
and let and be sequences such that
(1.13)
(1.14)
If is a quasi- -power increasing sequence for some such that
(1.15)
(1.16)
(1.17)

then the series is summable ,

Theorem 1.1 enhanced a theorem of Savas [7] by replacing an almost increasing sequence with a quasi- -power increasing sequence for some . It should be noted that if is an almost increasing sequence, then (1.15) implies that the sequence is bounded. However, when is a quasi- -power increasing sequence or a quasi- -increasing sequence, (1.15) does not imply For example, since is a quasi- -power increasing sequence for and if we take then holds but (see [8]). Therefore, we remark that condition should be added to the statement of Theorem 1.1.

The goal of this paper is to prove the following theorem by using quasi- -increasing sequences. Our main result includes the moderated version of Theorem 1.1. We will show that the crucial condition of our proof, can be deduced from another condition of the theorem. Also, we shall eliminate condition (1.15) in our theorem; however we shall deduce this condition from the conditions of our theorem.

2. The Main Results

We now shall prove the following theorems.

Theorem 2.1.

Let satisfy conditions (1.7)–(1.12), and let and be sequences satisfying conditions (1.13) and (1.14) of Theorem 1.1 and
(2.1)
If is a quasi- -increasing sequence and conditions (1.17) and
(2.2)

are satisfied, then the series is summable where and

Theorem 2.1 includes the following theorem with the special case . Theorem 2.2 moderates the hypotheses of Theorem 1.1.

Theorem 2.2.

Let satisfy conditions (1.7)–(1.12), and let and be sequences satisfying conditions (1.13), (1.14), and (2.1). If is a quasi- -power increasing sequence for some and conditions (1.17) and
(2.3)

are satisfied, where then the series is summable ,

Remark 2.3.

The crucial condition, and condition (1.15) do not appear among the conditions of Theorems 2.1 and 2.2. By Lemma 3.3, under the conditions on and as taken in the statement of Theorem 2.1, also in the statement of Theorem 2.2 with the special case conditions and (1.15) hold.

3. Lemmas

We shall need the following lemmas for the proof of our main Theorem 2.1.

Lemma 3.1 (see [9]).

Let be a sequence of real numbers and denote
(3.1)
If then there exists a natural number such that
(3.2)

for all

Lemma 3.2 (see [8]).

If is a quasi- -increasing sequence, where then conditions (2.1) of Theorem 2.1,
(3.3)
(3.4)
where imply conditions (1.15) and
(3.5)

Lemma 3.3.

If is a quasi- -increasing sequence, where then, under conditions (1.13), (1.14), (2.1), and (2.2), conditions (1.15) and (3.5) are satisfied.

Proof.

It is clear that (1.13) and (1.14) (3.3). Also, (1.13) and (2.2) (3.4). By Lemma 3.2, under conditions (1.13)-(1.14) and (2.1)–(2.2), we have (1.15) and (3.5).

Lemma 3.4.

Let be a quasi- -increasing sequence, where If conditions (1.13), (1.14), and (2.2) are satisfied, then
(3.6)
(3.7)

Proof.

It is clear that if is quasi- -increasing, then is quasi-increasing. Since from the fact that is increasing and (2.2), we have
(3.8)
Again using (2.2),
(3.9)

4. Proof of Theorem 2.1

Let denote the th term of the -transform of the series Then, by definition, we have

(4.1)

Then, for , we have

(4.2)

Applying Abel's transformation, we may write

(4.3)

Since

(4.4)

we have

(4.5)

Since

(4.6)

to complete the proof, it is sufficient to show that

(4.7)

Since is bounded by Lemma 3.3, using (1.9), we have

(4.8)

Using properties (1.15), in view of Lemma 3.3, and (3.7), from (1.9), (1.13), and (1.17),

(4.9)

Applying Hölder's inequality,

(4.10)

Using (1.9) and (1.11) and boundedness of

(4.11)

as in the proof of

Finally, again using Hölder's inequality, from (1.9), (1.10), and (1.12),

(4.12)

By Lemma 3.1, condition (3.3), in view of Lemma 3.3, implies that

(4.13)

holds. Thus, by Lemma 3.3, (3.4) implies that is bounded. Therefore, from (1.9) and (1.13),

(4.14)

Using Abel transformation and (1.17),

(4.15)

Since

(4.16)

we have

(4.17)

by virtue of (2.2) and properties (3.6) and (3.7) of Lemma 3.4.

So we obtain (4.7). This completes the proof.

5. Corollaries and Applications to Weighted Means

Setting in Theorems 2.1 and 2.2 yields the following two corollaries, respectively.

Corollary 5.1.

Let satisfy conditions (1.7)–(1.10), and let and be sequences satisfying conditions (1.13), (1.14), and (2.1). If is a quasi- -increasing sequence, where and conditions (2.2) and
(5.1)

are satisfied, then the series is summable

Proof.

If we take in Theorem 2.1, then condition (1.17) reduces condition (5.1). In this case conditions (1.11) and (1.12) are obtained by conditions (1.7)–(1.10).

Corollary 5.2.

Let satisfy conditions (1.7)–(1.10), and let and be sequences satisfying conditions (1.13), (1.14), and (2.1). If is a quasi- -power increasing sequence for some and conditions (2.3) and (5.1) are satisfied, then the series is summable

A weighted mean matrix, denoted by is a lower triangular matrix with entries where is nonnegative sequence with and as

Corollary 5.3.

Let be a positive sequence satisfying
(5.2)
(5.3)

and let and be sequences satisfying conditions (1.13), (1.14), and (2.1). If is a quasi- -increasing sequence, where and conditions (1.17) and (2.2) are satisfied, then the series, is summable for and

Proof.

In Theorem 2.1 set . It is clear that conditions (1.7), (1.8), and (1.10) are automatically satisfied. Condition (1.9) becomes condition (5.2), and conditions (1.11) and (1.12) become condition (5.3) for weighted mean method.

Corollary 5.3 includes the following result with the special case

Corollary 5.4.

Let be a positive sequence satisfying (5.2) and (5.3), and let be a quasi- -power increasing sequence for some Then under conditions (1.13), (1.14), (1.17), (2.1), and (2.3), is summable ,

Authors’ Affiliations

(1)
Department of Mathematics, İstanbul Ticaret University
(2)
Department of Mathematics, Faculty of Arts & Sciences, Yüzüncü Yıl University

References

  1. Savaş E: Quasi-power increasing sequence for generalized absolute summability. Nonlinear Analysis: Theory, Methods & Applications 2008,68(1):170–176. 10.1016/j.na.2006.10.039MathSciNetView ArticleMATHGoogle Scholar
  2. Flett TM: On an extension of absolute summability and some theorems of Littlewood and Paley. Proceedings of the London Mathematical Society 1957, 7: 113–141. 10.1112/plms/s3-7.1.113MathSciNetView ArticleMATHGoogle Scholar
  3. Flett TM: Some more theorems concerning the absolute summability of Fourier series and power series. Proceedings of the London Mathematical Society 1958, 8: 357–387. 10.1112/plms/s3-8.3.357MathSciNetView ArticleMATHGoogle Scholar
  4. Alijancic S, Arendelovic D: -regularly varying functions. Publications de l'Institut Mathématique 1977,22(36):5–22.MathSciNetGoogle Scholar
  5. Leindler L: A new application of quasi power increasing sequences. Publicationes Mathematicae Debrecen 2001,58(4):791–796.MathSciNetMATHGoogle Scholar
  6. Sulaiman WT: Extension on absolute summability factors of infinite series. Journal of Mathematical Analysis and Applications 2006,322(2):1224–1230. 10.1016/j.jmaa.2005.09.019MathSciNetView ArticleMATHGoogle Scholar
  7. Savaş E: On almost increasing sequences for generalized absolute summability. Mathematical Inequalities & Applications 2006,9(4):717–723.MathSciNetMATHGoogle Scholar
  8. Şevli H, Leindler L: On the absolute summability factors of infinite series involving quasi-power-increasing sequences. Computers & Mathematics with Applications 2009,57(5):702–709. 10.1016/j.camwa.2008.11.007MathSciNetView ArticleMATHGoogle Scholar
  9. Leindler L: A note on the absolute Riesz summability factors. Journal of Inequalities in Pure and Applied Mathematics 2005,6(4, article 96):-5.MathSciNetMATHGoogle Scholar

Copyright

© E. Savaş and H. Şevli. 2009

This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.